MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49901
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k161236.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.Investigation - evaluation.A visual inspection of the returned device was conducted.A review of specification was also conducted.
 
Event or Problem Description
It was reported, during a ureteral stent placement using a universa firm ureteral stent set, the physician found the stent to be "defective".Toward the end of the procedure, the physician placed the ureteral stent, but it would not slide off the sensor wire and kept "accordioning like a soft stent would." the stent was explanted immediately and another same type stent was used to complete the procedure.Reference voluntary medwatch fda safety report id#: mw5088319.No adverse events have been reported as a result of the alleged malfunction.Additional details have been requested regarding the patient and event.At this time no additional information has been provided.
 
Event or Problem Description
No new patient or event information to be reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Corrected information: b1: not a product problem as no problems with device function were detected during the investigation of the returned product.H1: not a production malfunction as malfunctions of device function were detected during the investigation of the returned product.Additional information: d4.Investigation ¿ evaluation.A review of complaint history, device history record , instructions for use , manufacturing instructions, quality controls, specifications, and a visual inspection were conducted during the investigation.The complainant returned one open package containing a universa firm stent for investigation, stent only was received without the tether.The visual inspection of the complaint device confirmed the length of the stent from the coil to the back of the 2mm ink band measured 12.4cm.The first ink band on each coil is located 5mm from the end of the coil.No tolerance is listed on specifications for the distance of first ink band to the end of the coil.There are 6- 1mm ink bands on each coil, a 2mm wide ink band is located behind each coil.The remaining ink band are within specification tolerance.The stent ink marks are within current specifications.The stent was wired from the proximal coil through the distal coil using a hsf-038-50qc wire guide and again using a.038 teflon coated wire guide.The stent wire moved freely, thus confirming that there were no occlusions.Additionally, a document based investigation evaluation was performed.A search of the complaint database revealed no other complaints related to this lot number.The device history record was reviewed and no non-conformances were found during the production of this lot number.It was concluded that there is no evidence that nonconforming product exists in house or in field.A review of the nc report for this non conformance (ic9525588*1) identified that the tubing was blocked at the distal end.The failure reported is the stent was accordioning, the returned stent showed no sign of a blockage so it is unlikely this is related to the reported failure.The cause of the complaint could not be established.The stent associated with the complaint was returned and the stent wired freely with a 0.038" wire guide.The stent was also measured and assessed to be in specification.There was no related anomalies identified in the device history record.A review of manufacturing and quality control procedures identified that all stents of this type are wired in production.There have been no other complaints reported for this lot.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8925517
Report Number1820334-2019-02093
Device Sequence Number10826508
Product Code FAD
UDI-Device Identifier10827002499017
UDI-Public(01)10827002499017(17)220328(10)9627273
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model NumberG49901
Device Catalogue NumberUFH-500-R
Device Lot Number9627273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight45